MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52268
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an angiogram of the right lower extremity with possible intervention, an advance 35 lp low profile balloon catheter separated in the patient.The device was retrieved with a snare and the patient was transferred to another hospital.The patient was considered high risk, with many pre-existing conditions.During the same procedure, a cook flexor sheath also separated.That event will be reported under patient identifier (b)(6).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Original reported device was a pta5-35-135-5-4.0.A photo of the package shows a pta5-35-135-6-10.0.Initial reporter occupation = administration officer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H1: it was initially reported that the device associated with this report separated.However, a photo provided by the customer of the complaint device did not show any type of separation of the balloon or balloon catheter material.When asked to clarify what part of the device separated, the customer responded that "the sheath separated", and reported that the balloon was successfully withdrawn from the sheath, indicating that the advance 35 lp low profile balloon catheter did not separate.Therefore, there is no alleged deficiency in identity, quality, durability, reliability, safety, effectiveness, or performance of the device associated with this report.Additionally use of the advance 35 lp low profile balloon catheter did not result ins a serious injury or death.The balloon used in this case has been reported as a concomitant device in report mdr #: 1820334-2021-02754.Therefore, the use of the advance 35 lp low profile balloon catheter is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction report.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.The balloon device was successfully withdrawn from the sheath associated with report with mdr #: 1820334-2021-02754.When asked if the balloon catheter or balloon material separated, the customer replied with "the sheath separated".Additionally, a photo provided by the customer does not show any separation of the balloon or balloon catheter material associated with this report.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13118160
Report Number1820334-2021-02753
Device Sequence Number4562420
Product Code DQY
UDI-Device Identifier10827002522685
UDI-Public(01)10827002522685(17)240709(10)14078841
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model NumberG52268
Device Catalogue NumberPTA5-35-135-5-4.0
Device Lot Number14078841
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCFW-8.0-38-70-RB-RAABE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight96 KG